MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804225-12
Medical Device Problem Codes Material Rupture (1546); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported difficulties could not be determined; however, factors that may contribute to material ruptures include, but are not limited to, material damage, materials, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.Factors that may contribute to an activation failure including expansion failures (inflation issues) include, but are not limited to, inflation technique, contrast concentration, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, it is possible that the device may have interacted with the mildly calcified, mildly tortuous lesion during advancement, causing the reported material rupture, ultimately contributing the reported activation failure; however, without the device to examine, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the diagonal coronary artery with mild calcification and mild tortuosity.The 2.25x12 mm xience skypoint stent delivery system (sds) was advanced to the lesion and deployment was attempted but the balloon partially inflated before it ruptured and the stent failed to deploy.The stent was removed on the delivery system and a non-abbott device was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21877000
Report Number2024168-2025-04126
Device Sequence Number12737456
Product Code NIQ
UDI-Device Identifier08717648232985
UDI-Public(01)08717648232985(17)271121(10)4112841
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804225-12
Device Catalogue Number1804225-12
Device Lot Number4112841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown